Atypical Ventricular Tachycardia after Arsenic Poisoning

Frederick H. Meyers, Thomas L. Kurt, Steven Goldsmith, Arthur H.L. From

Research output: Contribution to journalLetter

Abstract

To the Editor: It is possible, as Goldsmith and From suggest in the issue of November 6, that the ability of arsenic to cause serious ventricular arrhythmias has escaped notice over the past century of comprehensive study. An alternative explanation for the atypical ventricular tachycardia in their patient — treatment with quinidine-like drugs — is more plausible and is worth arguing. There is no question that arsenic can cause QT prolongation in animals1 and human beings, 2 but such prolongation has not previously been reported to progress to torsade de pointe. The most common cause for that arrhythmia, when it is.

Original languageEnglish (US)
Pages (from-to)607-608
Number of pages2
JournalNew England Journal of Medicine
Volume304
Issue number10
DOIs
StatePublished - Mar 5 1981

Fingerprint Dive into the research topics of 'Atypical Ventricular Tachycardia after Arsenic Poisoning'. Together they form a unique fingerprint.

  • Cite this

    Meyers, F. H., Kurt, T. L., Goldsmith, S., & From, A. H. L. (1981). Atypical Ventricular Tachycardia after Arsenic Poisoning. New England Journal of Medicine, 304(10), 607-608. https://doi.org/10.1056/NEJM198103053041012